Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 14, 2018, 3:11 AM CDT. It took effect at Mar 14, 2018, 12:11 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 3:11 AM CDT (08:11 UTC)
- In effect from
- Mar 14, 2018, 12:11 PM CDT
- Expired
- Mar 14, 2018, 8:54 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
965 WHUS73 KMKX 140811 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 311 AM CDT Wed Mar 14 2018 ...Gusty Southwest to West Winds this Afternoon, Becoming Northerly Tonight... LMZ643>646-150000- /O.NEW.KMKX.SC.Y.0029.180314T1800Z-180315T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 311 AM CDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 1 PM this afternoon to 1 AM CDT Thursday. * WINDS: Southwest 10 to 15 knots, gusting to 25 knots early this afternoon, becoming westerly by late afternoon. Winds then become northerly 10 to 15 knots with gusts to 25 knots mid to late evening. * WAVES: 2 to 4 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
4 follow-up statements
376 WHUS73 KMKX 141428 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 928 AM CDT Wed Mar 14 2018 ...Gusty Southwest to West Winds this Afternoon, Becoming Northerly Tonight... LMZ643>646-142230- /O.CON.KMKX.SC.Y.0029.180314T1800Z-180315T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 928 AM CDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... * WINDS: Southwest 10 to 15 knots, gusting to 25 knots early this afternoon, becoming westerly by late afternoon. Winds then become northerly 10 to 15 knots with gusts to 25 knots mid to late evening. * WAVES: 2 to 4 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
768 WHUS73 KMKX 141711 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1211 PM CDT Wed Mar 14 2018 ...Gusty Southwest to West Winds this Afternoon, Becoming Northerly Tonight... LMZ643>646-150115- /O.EXT.KMKX.SC.Y.0029.180314T1711Z-180315T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1211 PM CDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... The Small Craft Advisory is now in effect until 1 AM CDT Thursday. * WINDS: Southwest 13 to 18 knots, gusting to 25 knots early this afternoon, becoming westerly by late afternoon. Winds then become northerly 10 to 15 knots with gusts to 25 knots mid to late evening. * WAVES: 2 to 4 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
221 WHUS73 KMKX 142000 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 300 PM CDT Wed Mar 14 2018 ...Gusty Southwest to West Winds this Afternoon, Becoming Northerly Tonight... LMZ643>646-150400- /O.CON.KMKX.SC.Y.0029.000000T0000Z-180315T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 300 PM CDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WINDS: Southwest 14 to 19 knots gusting to 25 to 30 knots, becoming westerly by late afternoon. Winds then become north to northwest around 15 knots with gusts to 25 knots during the evening hours. * WAVES: 2 to 4 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
860 WHUS73 KMKX 150154 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 854 PM CDT Wed Mar 14 2018 LMZ643>646-150300- /O.CAN.KMKX.SC.Y.0029.000000T0000Z-180315T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 854 PM CDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Small Craft Advisory. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 2:40 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 14, 2:40 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 240 AM CDT Wed Mar 14 2018 .SHORT TERM... Today and Tonight...Forecast Confidence is High... After a cool start in the upper teens to low 20s, temperatures will warm nicely today, with afternoon highs in the mid 40s, along with plenty of sunshine. Temperatures will be helped along by gusty southwest winds, with gusts exceeding 30 MPH from late morning through the afternoon hours. A passing front will turn winds to the west late this afternoon and then eventually from the north tonight, with gusts falling off with sunset. Expect temperatures to fall into the low to mid 20s by daybreak Thursday. .LONG TERM... Thursday and Friday...Forecast confidence is high. Mid-level heights begin rising locally on Thursday as upper ridging becomes established over the area by Friday. This will promote quiet weather for southern Wisconsin as surface high pressure builds equatorward from south central Canada into the western Great Lakes. An upstream shortwave will dig into the Desert Southwest early in the period before carving out a closed low over the central Great Plains. This low will escort a Rockies lee cyclone, as it travels from the Colorado Front Range into Kansas or Nebraska by Friday. Cool, yet seasonal, temperatures are anticipated on Thursday into Friday with highs in the upper 30s to lower 40s. Eastern areas closer to Lake Michigan will be cooler on Friday due to onshore flow from the east. Friday Night through Sunday...Forecast confidence is medium. The upper low devolves to an open-wave trough as it travels through the Missouri and Ohio Valleys. This keeps the slowly filling surface low to our south, with the associated moisture potentially reaching far southern Wisconsin. While the 13.12z and 14.00z GFS deterministic solutions brush us with some light QPF on Friday night into Saturday morning, there is disagreement among ensemble members regarding the surface low track, with several of them taking it well south of the operational run (thus keeping the precipitation to our south as well). The 13.12z ECMWF solution came in dry, but the 14.00z run clips our southwest with some light QPF. Given this wetter trend, will introduce slight chance PoPs in our south for late Friday night into Saturday morning per collaboration with neighboring offices. Precipitation type would be snow possibly transitioning to a mix then rain late Saturday morning as temperatures warm. We'll need to keep an eye on thermal profiles, with some models suggesting a period of freezing rain is possible to our south over northern Illinois. Again, this all hinges on how much moisture we'll have to work with, and this is still in question. We'll keep fine tuning this forecast going forward. Southeast winds and warm advection ahead of the low should allow high temperatures to climb into the 40s, with some areas perhaps eclipsing 50. Once again easterly locations should be cooler with the onshore wind component. Monday through Wednesday...Forecast confidence is medium. Yet another shortwave passes to our south on Monday into Tuesday with model differences in the strength and placement of the associated surface low. The most recent GFS, Canadian, and ECMWF solutions are farther north with the low and precipitation, so will defer to model blended PoPs for this period. Given thermal profiles we could see rain on Monday changing to snow Monday night. Still plenty of time for things to change this far out in the extended however. Near normal temperatures are likely. && .AVIATION(09Z TAF Update)... Gusty southwest winds are expected today, with gusts between 25 and 30 knots at times early this afternoon. Winds will become westerly by late afternoon, and then northerly late tonight. Expect VFR conditions to prevail. && .MARINE... A period of gusty southwest winds are expected today across the nearshore waters, with peak gusts occurring this afternoon. Winds will then become westerly late this afternoon into the evening hours, and then northerly overnight. A Small Craft Advisory will be in effect from early afternoon through late evening. Winds will remain northerly through Thursday, before they become easterly Friday ahead of a storm system that is currently expected to pass south of the area. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Today/Tonight and Aviation/Marine...Boxell Thursday through Tuesday...SPM
Hazardous weather outlook, Mar 14, 3:03 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 303 AM CDT Wed Mar 14 2018 WIZ046-047-051-052-056>060-062>072-150815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 303 AM CDT Wed Mar 14 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Gusty southwest winds are expected from late this morning through this afternoon. Gusts up to 35 mph are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-150815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 303 AM CDT Wed Mar 14 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Gusty southwest winds will reach Small Craft Advisory criteria levels from early this afternoon through late evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. SPM www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.